Why can't we learn from our mistakes?
As many as 17 newborn babies in the neonatal intensive care unit of a Texas hospital were given overdoses of the blood thinner heparin, prompting an investigation by officials there. Nursing staff at Christus Spohn Hospital South in Corpus Christi discovered the error earlier this week, two days after a concentrated form of the medication is believed to have been administered.
- Surgical Checklists Unused in 10% of Hospitals, CMS Data Shows
- Doctors Feel Pressure to Accept Risk-based Reimbursement
- Roundtable: To Arrest HAIs, Culture Trumps Campaigns
- Wanted: Nurse PhDs
- 4 Tectonic Shifts Shaking Up Healthcare
- Slideshow: Healthcare Leaders Name IT Spending Priorities
- A Fresh Look at End-of-Life Care
- 3 in 4 Patients Want E-mail Consultations
- New Orleans East Hospital opens quietly, still seeking accreditation
- CVS Ramps Up Retail Clinics with Provider Affiliations